MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120304
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Hydrocephalus (3272)
Date of Event 12/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The event was reported via the sterling study, a 68-year-old female patient with a history of ischemic stroke, headaches, controlled hyperlipidaemia, controlled hypertension, and hypothyroidism underwent coil embolization of an unruptured fusiform aneurysm on the sidewall of the left internal carotid artery (ica), with the parent artery location on c7 (communicating segment); the size of the target aneurysm is as follows: height 12.5mm, dome 9mm, maximum aneurysm diameter 12.5mm, neck size 2mm, and dome-to-neck ratio (derived) 4.5mm.The modified rankin scale (mrs) score of 2 on (b)(6) 2021.Coil embolization was performed and the following nine (9) cerenovus coils were delivered via an excelsior® sl-10® microcatheter (stryker) and implanted: a 7mm x 21cm galaxy g3 (gly120721 / 30399454), a 6mm x 15cm galaxy g3 (gly120615 / 30409555), a 4mm x 10cm galaxy g3 xsft (glx120410 / l15756), a 4mm x 8cm galaxy g3 xsft (glx120408 / l16656), a 3mm x 6cm galaxy g3 xsft (glx120306 / 30624678), a 3mm x 6cm galaxy g3 xsft (glx120306 / 30490139), a 3mm x 6cm galaxy g3 xsft (glx120306 / 30624678), a 3mm x 4cm galaxy g3 xsft (glx120304 / 30508852), and a 2.5mm x 5cm galaxy g3 xsft (glx122505 / l15552).Heparin was administered during the procedure.In the opinion of the investigator, the treatment of the target aneurysm was considered complete, with the study coils successfully implanted at the target site with a packing density without g3 mini coil (using angiosuite) of 10% and at the conclusion of the procedure (using angiosuite) of 10%.Immediate post-procedure modified raymond-roy classification score was class iiib: residual aneurysm with contrast along aneurysm wall.There were no reported study device deficiencies or intraoperative complications.The patient was discharged home on (b)(6) 2021 with a mrs score of 2.The 180-day (6-month) follow-up visit was performed in the clinic on (b)(6) 2022 with an mrs score of 2.Digital subtraction angiography (dsa) was performed and showed a modified raymond-roy classification class ii score; the status of the aneurysm did not change since the discharge, i.E.Not newly ruptured or re-ruptured aneurysm.The patient subsequently underwent aneurysm retreatment on (b)(6) 2022 due to a residual neck and an aneurysm increase in size.Surgical clipping was performed using a 5mm micro aneurysm clip (device information unknown).Modified raymond-roy classification score following retreatment was class i: complete obliteration.There were no reported intraoperative complications or aneurysm rupture.The patient was discharge to the rehabilitation center on (b)(6) 2023.With an mrs score of 4.The status of the aneurysm has been documented in the clinical database as did not change since the discharge, i.E.Not newly ruptured or re-ruptured aneurysm.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth was not reported.Procode is krd/hcg.The initial reporter phone and email address are not available / reported.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (30508852) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.A manufacturing documentation review was performed.There is no indication that the event is related to the device manufacturing process.Aneurysm recanalization is a condition requiring additional intervention or retreatment or can be reasonably expected to result in medical or surgical intervention, including hospitalization.Furthermore, the relationship of the study devices to the reported aneurysm recanalization cannot be excluded.Thus, the event is considered serious and mdr reportable.This file will be reassessed if new information becomes available.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 9 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00078, 3008114965-2023-00079, 3008114965-2023-00080, 3008114965-2023-00081, 3008114965-2023-00082, 3008114965-2023-00083, 3008114965-2023-00084, and 3008114965-2023-00086.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to make a correction.Based on the additional information received on 01-mar-2023, there was coil compaction associated with all nine (9) coils.Coil compaction is usfda reportable under title 21 cfr 203 with a classification of ¿malfunction.¿ section b.1: ¿is product problem¿ box was not checked.This mdr submission is to check this box to document the malfunction that was captured and documented in section h.6: medical device problem code in the 3500a follow up number 1 report.Updated sections: b.1, b.4, g.3, g.6, h.2, h.10, and h.11.Corrected section: b.1.This is one of 9 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00078, 3008114965-2023-00079, 3008114965-2023-00080, 3008114965-2023-00081, 3008114965-2023-00082, 3008114965-2023-00083, 3008114965-2023-00084, and 3008114965-2023-00086.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.Section b.1: ¿is product problem¿ box was not checked.This mdr submission is to check this box to document the malfunction that was captured and documented in section h.6: medical device problem code in the 3500a follow up number 1 report.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 01-mar-2023 and modified information received on 02-mar-2023.[additional information]: responses to additional information requests were received on 01-mar-2023, from the sterling study clinical team.The information indicated that the coils remained within the aneurysm sac.There was evidence of coil compaction related to all nine (9) coils used.When the recanalization was diagnosed, the aneurysm was at 24% occlusion.The patient was symptomatic as a result of the recanalization; the aneurysm growth led to obstruction and the patient experienced hydrocephalus as a result.The hydrocephalus resolved after the placement of an external ventricular drain (evd).The aneurysm clip used was a 5mm titanium yasargil® aneurysm clip system (aesculap).Modified information was received from the sterling study clinical team on 02-mar-2023.The information is related to format edits of the case report form (crf); the modified information does not impact the complaint file.Aneurysm recanalization is a known potential adverse event associated with coil embolization procedures.Aneurysm recanalization is a condition requiring additional intervention or retreatment or can be reasonably expected to result in medical or surgical intervention, including hospitalization.The additional information received indicated that there was coil compaction associated with all nine (9) coils implanted with only 24% aneurysm occlusion at the time the recanalization was diagnosed.Coil compaction is the decrease in interspaces between the loops of the coils, which leads to smaller coil mesh.It occurs over time after coil placement.Return of blood flow into the aneurysm due to coil compaction may increase the risk for aneurysm rupture and possibly require additional intervention.The reported coil compaction and aneurysm recanalization caused aneurysm growth that led to obstruction and the patient experienced hydrocephalus that necessitated the placement of an external ventricular drain (evd) to alleviate the symptom and resolve the hydrocephalus.Therefore, the event is considered serious and usfda reportable under title 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.This is one of 9 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00078, 3008114965-2023-00079, 3008114965-2023-00080, 3008114965-2023-00081, 3008114965-2023-00082, 3008114965-2023-00083, 3008114965-2023-00084, 3008114965-2023-00085, and 3008114965-2023-00086.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the modified information received on 07-may-2025.This mdr submission also includes the primary udi number of the complaint device.[modified information]: on 07-may-2025, modified information was received related to the date of the retreatment of target aneurysm.The date of treatment ¿(b)(6) 2022¿ has been changed to ¿(b)(6) 2022.¿ the manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the modified information received on 08-may-2025.[modified information]: on 08-may-2025, modified information was received related to the date of the retreatment of target aneurysm.The date of treatment has been from ¿1(b)(6) 2022¿ back to ¿(b)(6) 2022.¿ updated sections: b.4, g.3, g.6, h.2, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 3MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16368997
Report Number3008114965-2023-00085
Device Sequence Number12451828
Product Code KRD
UDI-Device Identifier10886704077688
UDI-Public(01)10886704077688(17)231231(10)30508852
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberGLX120304
Device Catalogue NumberGLX120304
Device Lot Number30508852
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer03/01/2023
03/01/2023
05/07/2025
05/08/2025
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date03/03/2023
03/03/2023
05/07/2025
05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER).; GALAXY G3 6MM X 15CM.; GALAXY G3 7MM X 21CM.; GALAXY G3 XSFT 2.5MM X 5CM.; GALAXY G3 XSFT 3MM X 6CM.; GALAXY G3 XSFT 3MM X 6CM.; GALAXY G3 XSFT 3MM X 6CM.; GALAXY G3 XSFT 4MM X 10CM.; GALAXY G3 XSFT 4MM X 8CM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight97 KG
Patient EthnicityNon Hispanic
Patient RaceWhite